Alert archive / Illinois / Special Weather Statements in 2018
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at Jun 21, 2018, 8:49 PM CDT for Clark County, Illinois. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2018, 8:49 PM CDT (01:49 UTC)
- Expired
- Jun 21, 2018, 9:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Lincoln, IL
County Clark County, IL
The radar
The Evansville,IN radar (KVWX), 114 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.8 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 544 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 791 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
036
WWUS83 KILX 220149
SPSILX
Special Weather Statement
National Weather Service Lincoln IL
849 PM CDT THU JUN 21 2018
ILZ057-063-067-220230-
Jasper-Clark-Edgar-
849 PM CDT THU JUN 21 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL EDGAR AND CLARK
COUNTIES UNTIL 930 PM CDT...
At 849 PM CDT, Doppler radar was tracking a strong thunderstorm near
Annapolis, or 16 miles northwest of Robinson, moving northeast at 30
mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Marshall, Casey, Martinsville, Clarksville, Dennison, Oliver, Orange,
Bell Ridge, Lincoln Trail State Park and Bellair.
This includes Interstate 70 between mile markers 130 and 154.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3917 8782 3917 8795 3915 8795 3917 8802
3928 8801 3960 8775 3947 8753 3939 8754
TIME...MOT...LOC 0149Z 215DEG 25KT 3920 8792
$$
SmithWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Jun 21, 5:57 PM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Jun 21, 5:57 PM CDT, 2 hours 52 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 557 PM CDT Thu Jun 21 2018 .SHORT TERM...(This evening through Friday) ISSUED AT 302 PM CDT Thu Jun 21 2018 A couple bands of convection have developed in advance of a slow-moving cold front this afternoon...with 19/2pm radar imagery showing most of the storms focused along and near a Galesburg...to Lincoln...to Effingham line. This broken area of thunderstorms will continue to pivot E/NE over the next few hours and will eventually lift mostly N/NE of the KILX CWA by around 00z/7pm. Will continue likely PoPs across all but the far SW through that time accordingly. After that, will reduce PoPs to just low chance as the strongest forcing shifts further north into northern Illinois. Will mention thunder through the evening hours, then will go with chance of showers overnight as daytime instability wanes. Overnight low temperatures will be in the middle 60s. As low pressure currently over northern Missouri tracks E/SE into Indiana, N/NW boundary layer winds on its backside will bring low clouds into central Illinois on Friday. Scattered showers and thunderstorms will continue to be possible: however, the ample cloud cover will significantly limit instability and prevent any strong to severe storm development. In addition, the overcast conditions and northerly winds will keep temperatures on the cool side...with afternoon highs only reaching the lower to middle 70s. .LONG TERM...(Friday night through Thursday) ISSUED AT 302 PM CDT Thu Jun 21 2018 Once the low tracks further east, rain chances will come to an end Friday night...followed by mostly dry conditions through Monday. The next significant chance for rain will hold off until Tuesday when a short-wave trough tracks through the Plains and drags a weak front through the region. Once this wave passes, all models suggest a strong upper ridge will build over the Midwest for the middle and end of next week...signaling a return to hot/summer weather. Given good consensus, have limited PoPs and raised temps for the latter part of the extended. High temperatures in the 80s on Monday/Tuesday will rise into the lower to middle 90s by Thursday. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 555 PM CDT Thu Jun 21 2018 Scattered thunderstorms are expected to continue for the next couple of hours but after sunset, we should see an overall decrease in the storm coverage. However, as an upper low shifts into south-central Illinois, scattered showers will continue to be a threat over the forecast area overnight. This will lead to deteriorating cigs and vsbys across the area, especially after midnight as a frontal boundary slides slowly south over the forecast area. Surface flow should become north to northeast at less than 10 kts during the night with a northerly flow expected to continue on Friday at 10 kts or less. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Barnes LONG TERM...Barnes AVIATION...Smith
Hazardous weather outlook, Jun 21, 3:09 PM CDT, 5 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 309 PM CDT Thu Jun 21 2018 ILZ027>031-036>038-041>046-048-051>057-061>063-066>068-073-221200- Champaign-Christian-Clark-Coles-Crawford-Cumberland-De Witt- Douglas-Edgar-Effingham-Fulton-Jasper-Knox-Lawrence-Logan-Macon- Marshall-Mason-McLean-Menard-Moultrie-Peoria-Piatt-Sangamon- Shelby-Stark-Tazewell-Vermilion-Woodford- 309 PM CDT Thu Jun 21 2018 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...TONIGHT... Periods of thunderstorms will continue through tonight as a slow moving low pressure system approaches from the west. Some of the more intense storms will be capable of producing strong gusty winds and periods of heavy rainfall. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Thunderstorm chances will continue Friday but then diminish Friday evening. The chance of more thunderstorms is possible early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening. ILZ071-072-221200- Clay-Richland- 309 PM CDT Thu Jun 21 2018 This Hazardous Weather Outlook is for portions of southeast Illinois. .DAY ONE...TONIGHT... Periods of thunderstorms will continue through tonight as a slow moving low pressure system approaches from the west. Though organized severe weather is not expected, some of the stronger storms could produce strong gusty winds. Locally heavy rainfall is also possible with some of the stronger storms. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Thunderstorm chances will continue Friday but then diminish Friday evening. The chance of more thunderstorms is possible early next week. Minor flooding will return at Clay City on the Little Wabash River as it is expected to go above flood stage this afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening. ILZ040-047-049-050-221200- Cass-Morgan-Schuyler-Scott- 309 PM CDT Thu Jun 21 2018 This Hazardous Weather Outlook is for portions of west central Illinois. .DAY ONE...TONIGHT... Periods of thunderstorms will continue through tonight as a slow moving low pressure system approaches from the west. Some of the more intense storms will be capable of producing gusty winds and periods of heavy rainfall this afternoon. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Thunderstorm chances will continue Friday but then diminish Friday evening. The chance of more thunderstorms is possible early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Barker
In the hours before
Local storm report, Jun 21, 7:16 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
716 PM CDT THU JUN 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HEAVY RAIN PEORIA INTERNATIONAL AI 40.67N 89.68W
06/21/2018 M2.29 INCH PEORIA IL ASOS
24 HOUR TOTAL.
0700 PM HEAVY RAIN WILLARD AIRPORT 40.04N 88.28W
06/21/2018 M1.48 INCH CHAMPAIGN IL ASOS
24 HOUR TOTAL.
0700 PM HEAVY RAIN DECATUR AIRPORT 39.83N 88.87W
06/21/2018 M1.37 INCH MACON IL ASOS
24 HOUR TOTAL.
&&
SBAKERSpecial weather statement, Jun 21, 7:43 PM CDT, 1 hour 6 minutes before
Special Weather Statement National Weather Service Lincoln IL 743 PM CDT Thu Jun 21 2018 ILZ027-220245- Knox- Including the city of Galesburg 743 PM CDT Thu Jun 21 2018 ...FUNNEL CLOUD SIGHTED OVER SOUTHEAST FULTON COUNTY... A funnel cloud was sighted by the public just west of Havana over southeast Fulton county at 735 pm CDT. Atmospheric conditions exist this evening across west central Illinois that favor the possible formation of weak circulations on a pre-existing boundary. Some of these circulations are occurring underneath developing showers and thunderstorms, where a funnel cloud may develop. Low hanging clouds can also appear to dip up and down at times, but they will not show signs of any rapid rotation. An actual funnel cloud will exhibit spinning in a counter-clockwise direction. In rare instances, these funnels may briefly touch down. Stay alert and be prepared to move to a safe shelter if a funnel cloud approaches the ground. Smith
Special weather statement, Jun 21, 7:48 PM CDT, 1 hour 1 minute before
Special Weather Statement National Weather Service Lincoln IL 748 PM CDT Thu Jun 21 2018 ILZ027-036-220300- Knox-Fulton- Including the cities of Galesburg and Canton 748 PM CDT Thu Jun 21 2018 ...FUNNEL CLOUD SIGHTED OVER SOUTHEAST FULTON COUNTY... At 735 pm CDT, a funnel cloud was sighted by the public just west of Havana over southeast Fulton county. Atmospheric conditions exist this evening across west central and central Illinois that favor the possible formation of weak circulations on a pre-existing boundary that extended from Fulton into Knox county. Some of these circulations are occurring underneath developing showers and thunderstorms, where a funnel cloud may develop. Low hanging clouds can also appear to dip up and down at times, but they will not show signs of any rapid rotation. An actual funnel cloud will exhibit spinning in a counter-clockwise direction. In rare instances, these funnels may briefly touch down. Stay alert and be prepared to move to a safe shelter if a funnel cloud approaches the ground. Smith
Special weather statement, Jun 21, 8:14 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Lincoln IL
814 PM CDT THU JUN 21 2018
ILZ045-220200-
Champaign-
814 PM CDT THU JUN 21 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHAMPAIGN COUNTY UNTIL
900 PM CDT...
At 814 PM CDT, Doppler radar was tracking a strong thunderstorm over
Tolono, or near Champaign, moving north at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Champaign, Urbana, Savoy, Mahomet, St. Joseph, Tolono, Philo, Sidney,
Pesotum, Bondville, Broadlands, Lake Of The Woods, Seymour, Sadorus,
Longview and Willard Airport.
This includes the following highways...
Interstate 57 between mile markers 221 and 240.
Interstate 72 between mile markers 174 and 182.
Interstate 74 between mile markers 169 and 193.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3988 8821 3998 8846 4025 8846 4011 8799
3988 8798
TIME...MOT...LOC 0114Z 182DEG 10KT 4003 8827
SBLocal storm report, Jun 21, 8:30 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
830 PM CDT THU JUN 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HEAVY RAIN 3 SSE SPRINGFIELD 39.74N 89.62W
06/21/2018 M1.73 INCH SANGAMON IL COCORAHS
PAST HOUR.
&&
SBAKERSpecial weather statement, Jun 21, 8:49 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
849 PM CDT THU JUN 21 2018
ILZ057-063-067-220230-
Jasper-Clark-Edgar-
849 PM CDT THU JUN 21 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL EDGAR AND CLARK
COUNTIES UNTIL 930 PM CDT...
At 849 PM CDT, Doppler radar was tracking a strong thunderstorm near
Annapolis, or 16 miles northwest of Robinson, moving northeast at 30
mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Marshall, Casey, Martinsville, Clarksville, Dennison, Oliver, Orange,
Bell Ridge, Lincoln Trail State Park and Bellair.
This includes Interstate 70 between mile markers 130 and 154.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3917 8782 3917 8795 3915 8795 3917 8802
3928 8801 3960 8775 3947 8753 3939 8754
TIME...MOT...LOC 0149Z 215DEG 25KT 3920 8792
SmithThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:07 PM CDT | Special Weather Statement | ILX | Sangamon | 38 min |
| Jun 21, 7:15 PM CDT | Special Weather Statement | ILX | Piatt | 60 min |
| Jun 21, 8:14 PM CDT | Special Weather Statement | ILX | Champaign | 46 min |
| Jun 21, 10:07 PM CDT | River Flood Warning | ILX | Cass, Fulton, Mason | 18 days |
| Jun 21, 10:07 PM CDT | River Flood Warning | ILX | Brown, Cass, Morgan, Schuyler | 17 days |
| Jun 21, 10:12 PM CDT | River Flood Warning | ILX | Peoria, Tazewell, Woodford | 8 days |
| Jun 22, 6:23 AM CDT | River Flood Warning | ILX | Piatt | 3 hr |
| Jun 22, 10:13 AM CDT | Special Weather Statement | ILX | Clark, Clay, Coles, Crawford, Cumberland, Douglas and 7 more | 6 hr |
| Jun 22, 10:49 AM CDT | Special Weather Statement | ILX | Champaign, Christian, Clark, Clay, Coles, Crawford and 16 more | 6 hr |
| Jun 22, 1:32 PM CDT | Special Weather Statement | ILX | Champaign, Christian, Clark, Clay, Coles, Crawford and 16 more | 4 hr |
| Jun 22, 5:18 PM CDT | River Flood Warning | ILX | Marshall, Putnam | 4 days |
Nearby
Special Weather Statements in Illinois, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.